MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ENBF2816C145E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Rupture (2208); Syncope/Fainting (4411)
Date of Event 10/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant bifurcate stent graft system was implanted in the endovascular treatment of a unknown sized abdominal aortic aneurysm.  it was reported the patient presented emergently approximately 9 years and 2 months post index procedure for fainting.It was discovered that the patient had a contained aortic rupture and a type ia endoleak.  intervention was performed the next day, the physician was able to cannulate the type ia endoleak and was able to deploy several coils into the aneurysm sac and into the endoleak channel.The physician  then implanted a  non mdt  cuff and finally placed 3 heli fx endoanchors.This resolved the event.  as per the physician the cause of the rupture was the posterior type ia endoleak and the cause of the ia endoleak is unknown.  no additional clinical sequelae were provided and the patient is fine.
 
Additional Manufacturer Narrative
Product analysis conclusion; the type ia endoleak and the contained aneurysm rupture that may have led to the fainting event could not be confirmed on the films provided.Lack of pre-implant ct¿s did not allow for a thorough assessment of the pre-implant anatomy.Post-implant ct¿s were not available for review for a more thorough analysis of the stent graft in-vivo configuration.Post-implant angiograms (including endoleak interrogation) could allow for a more comprehensive determination of the endoleak source/cause.It is possible that the noted 5mm proximal aortic neck was a factor in the occurrence of the type ia endoleak.Disease progression with aneurysm morphology changes over the 9 years of implantation of the device may have contributed but this could not be confirmed.B5; additional information received : it was reported that positioning the intensifier (¿eye-eye¿ )so that helifx endoanchors could be placed in the posterior aspect of the aorta was not feasible in this case.The physician was aware of this limitation and thus the plan for treating the type ia endoleak included cuff placement, coils and endoanchors.The physician was satisfied with the result.It was noted that the completion angiogram was done prior to heparin reversal.It was initially reported that the size of the treated ruptured aneurysm was 55mm.The length of the proximal aortic neck was noted to measure 5mm and the diameter of the aorta at renal artery was 24mm.Moderately vessel calcification was reported.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key12717779
Report Number9612164-2021-04121
Device Sequence Number14564053
Product Code MIH
UDI-Device Identifier00613994762498
UDI-Public00613994762498
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2013
Device Model NumberENBF2816C145E
Device Catalogue NumberENBF2816C145E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer11/11/2021
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale